Hail, Daviess
- When
- June 15, 6:03 PM CST to 6:04 PM CST
- Where
- Daviess County, 1.06 mi E of Jamesport
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 39.970, -93.800
Strong storms formed in northern Missouri and caused some large hail and damaging winds in the 60 to 70 mph range.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Strong storms formed in northern Missouri and caused some large hail and damaging winds in the 60 to 70 mph range.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 15, 1:53 PM CST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 253 PM CDT Sat Jun 15 2019 .Discussion... Issued at 251 PM CDT SAT JUN 15 2019 Main focus in the short-term is potential for thunderstorms late this afternoon into the overnight hours. Departing shortwave trough over Illinois has temporarily resulted in subsidence in its wake, noted by lack of cumulus field. The approach of another weak wave has helped spawn agitated cumulus along and just behind a surface cold front in far northern Kansas and southern Nebraska into far northern Missouri. Convection is expected to continue to grow with time within this zone, and CAMs suggest more expansive development along the front later this evening as the boundary sags towards the Interstate 70 corridor. Environment is characterized by weakening CIN and increasing instability, and with marginally supportive deep layer shear for organized storms, strong to severe storms will remain a possibility through the mid-evening hours. The primary severe weather threats will be large hail early in the storm evolution, transitioning to periodic damaging wind gusts. A broken line of storms is expected to approach the KC Metro/Interstate 70 corridor between 10pm and midnight. As convection shifts south of the Interstate, nocturnal cooling and cold-pool imbalance should aid in a gradual weakening trend of storm organization and intensity. Cold front is anticipated to slide south towards the southern forecast area by midday Sunday. This should keep best thunderstorm chances Sunday and Monday generally south of Interstate 70. Next best chance for widespread thunderstorms arrives Tuesday night into Wednesday as the next upper trough approaches the area. && .Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1219 PM CDT SAT JUN 15 2019 VFR expected through the period. Main challenge is thunderstorm probability and timing - still expected just before/around midnight at terminals. Overall impacts at terminal space should be limited. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Blair
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 504 AM CDT Sat Jun 15 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 504 AM CDT Sat Jun 15 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe potential will exist late this afternoon and evening. All modes of severe weather will be possible, however, damaging winds and large hail will be the primary threats. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong storms may be ongoing early Sunday morning and will impact storm development and placement later in the day. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 437 PM CDT Sat Jun 15 2019 MOZ002-011-012-152215- Holt MO-Nodaway MO-Andrew MO- 437 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOLT...SOUTHWESTERN NODAWAY AND NORTHWESTERN ANDREW COUNTIES UNTIL 515 PM CDT... At 437 PM CDT, Doppler radar was tracking a strong thunderstorm over Maitland, or 7 miles northeast of Mound City, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Maryville, Maitland, Skidmore, Barnard, Bolckow, Graham and Arkoe. LAT...LON 4008 9476 4009 9517 4026 9522 4035 9475 TIME...MOT...LOC 2137Z 263DEG 21KT 4020 9512 Barham
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG MOUND CITY 40.14N 95.23W
06/15/2019 HOLT MO LAW ENFORCEMENT
TREE LIMBS AND POWER LINES KNOCKED DOWN.
&&
CBSpecial Weather Statement National Weather Service Kansas City/Pleasant Hill MO 501 PM CDT Sat Jun 15 2019 MOZ003>005-152245- Worth MO-Gentry MO-Harrison MO- 501 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WORTH...NORTHERN GENTRY AND NORTHWESTERN HARRISON COUNTIES UNTIL 545 PM CDT... At 501 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Grant City, or 8 miles northwest of Albany, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ridgeway, Gentry, Worth, Allendale, Denver, Martinsville and Hatfield. This includes Interstate 35 in Missouri between mile markers 98 and 104. LAT...LON 4027 9454 4036 9459 4057 9406 4035 9393 TIME...MOT...LOC 2201Z 252DEG 28KT 4036 9442 Barham
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
518 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TORNADO MOUND CITY 40.14N 95.23W
06/15/2019 HOLT MO PUBLIC
VIDEO OF BRIEF TORNADO IN MOUND CITY. POWER
LINES AND TREES DOWN INSIDE THE TOWN.
&&
SFBSpecial Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
640 PM CDT Sat Jun 15 2019
MOZ014-015-023-160030-
Grundy MO-Daviess MO-Livingston MO-
640 PM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIESS...SOUTHWESTERN
GRUNDY AND NORTHWESTERN LIVINGSTON COUNTIES UNTIL 730 PM CDT...
At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gallatin, moving east at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gallatin, Jamesport, Winston, Altamont, Lock Springs and Spring Hill.
This includes Interstate 35 in Missouri between mile markers 57 and
69.
LAT...LON 4010 9365 3983 9352 3979 9413 3979 9421
3989 9421 3993 9420
TIME...MOT...LOC 2340Z 252DEG 33KT 3987 9407
BarhamSpecial Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
657 PM CDT Sat Jun 15 2019
KSZ104-MOZ029-037-160030-
Wyandotte KS-Jackson MO-Clay MO-
657 PM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WYANDOTTE...
SOUTHWESTERN CLAY AND NORTHWESTERN JACKSON COUNTIES UNTIL 730 PM
CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kansas City Kansas, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kansas City, Independence, Gladstone, North Kansas City, Riverside,
Claycomo, Kansas City Kansas, Avondale, Kansas City Downtown,
Oakwood, Oaks and Randolph.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 8.
Interstate 70 in Kansas between mile markers 415 and 423.
Interstate 35 in Missouri between mile markers 0 and 11.
Interstate 35 in Kansas between mile markers 233 and 235.
Interstate 29 between mile markers 0 and 2.
Interstate 635 between mile markers 1 and 8.
Interstate 435 between mile markers 54 and 62.
LAT...LON 3917 9466 3915 9466 3916 9460 3919 9460
3923 9451 3906 9446 3905 9473 3913 9476
TIME...MOT...LOC 2357Z 249DEG 19KT 3911 9466
BarhamThe Pleasant Hill radar (KEAX), 135 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
A report of 60 mph wind was received.
A two foot diameter tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838741, 838740, 838739, 838737, 838738.